Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 23, 2009, 4:53 AM MDT. It took effect at Aug 23, 2009, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2009, 4:53 AM MDT (10:53 UTC)
- In effect from
- Aug 23, 2009, 9:00 AM MDT
- Expired
- Aug 23, 2009, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 231053 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 453 AM MDT SUN AUG 23 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING DUE TO THUNDERSTORMS AND LIGHTNING FOR SOUTHEAST IDAHO ZONES 409 AND 412 BELOW 4500 FEET... IDZ409-412-232300- /O.UPG.KPIH.FW.A.0001.090823T1500Z-090824T0300Z/ /O.NEW.KPIH.FW.W.0001.090823T1500Z-090824T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 453 AM MDT SUN AUG 23 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING DUE TO THUNDERSTORMS AND LIGHTNING FOR SOUTHEAST IDAHO ZONES 409 AND 412 BELOW 4500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGHOUT THE DAY. STORM COVERAGE WILL BECOME SCATTERED BY THE MID MORNING HOURS AND NUMEROUS BY MID AFTERNOON. THE AMOUNT OF LIGHTNING EXPECTED...COMBINED WITH CRITICAL FUELS BELOW 4500 FEET...COULD LEAD TO NEW FIRE STARTS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KPIH 232022 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MDT SUN AUG 23 2009 ...RED FLAG WARNING IN EFFECT FROM UNTIL 9 PM MDT THIS EVENING DUE TO THUNDERSTORMS AND LIGHTNING FOR SOUTHEAST IDAHO ZONES 409 AND 412 BELOW 4500 FEET... IDZ409-412-240300- /O.CON.KPIH.FW.W.0001.000000T0000Z-090824T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 222 PM MDT SUN AUG 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING DUE TO THUNDERSTORMS AND LIGHTNING IN SOUTHEAST IDAHO ZONES 409 AND 412 BELOW 4500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE INCREASED THIS AFTERNOON ACROSS THE WARNING AREA. THE AMOUNT OF LIGHTNING EXPECTED... COMBINED WITH CRITICAL FUELS BELOW 4500 FEET...COULD LEAD TO NEW FIRE STARTS ACROSS THE WARNED AREA THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPIH 240256 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 856 PM MDT SUN AUG 23 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM THIS EVENING... IDZ409-412-240400- /O.EXP.KPIH.FW.W.0001.000000T0000Z-090824T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 856 PM MDT SUN AUG 23 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED AND EXPECT ONLY SCATTERED RAIN SHOWERS THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 23, 3:33 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 23, 3:33 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT SUN AUG 23 2009 .DISCUSSION...MONSOONAL MOISTURE CONTINUES TO BUILD THIS MORNING AS A RIDGE IN THE FOUR CORNERS REGION MOVES MOISTURE FROM AN OPEN WAVE IN NEVADA NORTHWARD. MEANWHILE A TROUGH IN THE NORTHWEST IS EXPECTED TO SEND A COLD FRONT OUR DIRECTION TODAY. RADAR INDICATES SEVERAL BANDS OF SHOWERS WORKING NORTHWARD TOWARDS THE FORECAST AREA...HOWEVER MUCH OF THIS ACTIVITY HAS NOT BEEN REACHING THE GROUND. MORE SUBSTANTIAL MOISTURE IS EXPECTED TO ARRIVE LATER THIS MORNING AND WILL ALLOW SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD THROUGHOUT EASTERN IDAHO THIS AFTERNOON AND EVENING. MODEL SOUNDINGS BRING PRECIPITABLE WATER AMOUNTS UP TO 1.15 INCHES BY THIS AFTERNOON IN THE SNAKE PLAIN WITH RELATIVELY HIGH QPF AMOUNTS. TEMPERATURES WILL BE HELD AT BAY THIS AFTERNOON GIVEN EXPECTED CLOUD COVER AND PRECIPITATION. EXPECTED THUNDERSTORMS WILL HAVE HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. THIS WAVE HEADS OUT OF THE AREA FAIRLY QUICKLY TONIGHT WHICH WILL MARK A DECREASE IN SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. MODELS ARE STILL HAVING TROUBLE PINPOINTING THE SPEED AND LOCATION OF WAVES FOLLOWING THIS SYSTEM WITH NO AGREEMENT AMONGST THE MODEL SOLUTIONS. WHILE THERE IS A TREND TOWARDS MOVING TWO WAVES SOUTH AND EAST OF THE AREA ON MONDAY AND AGAIN ON TUESDAY...WILL KEEP LOW CHANCE POPS IN THE AREA TO COVER THIS UNCERTAINTY. BY WEDNESDAY A RIDGE BEGINS TO BUILD BACK INTO THE GREAT BASIN. WHILE THE GFS CONTINUES THIS TREND THROUGH SATURDAY...THE ECMWF IS MUCH WEAKER WITH THE RIDGE AND KEEPS SOME LIMITED MOISTURE OVER IDAHO. AGAIN...LOW CHANCE POPS PRIMARILY IN THE HIGHER ELEVATIONS SEEMS IN GOOD ORDER FOR NOW. HANKO && .AVIATION...RADAR MOSAIC SHOWING CONVECTION ALREADY FIRING OVER NORTHERN NEVADA/UTAH. THE MONSOONAL MOISTURE FUELING THE CONVECTION WILL CONTINUE TO PUSH NORTH INTO EASTERN IDAHO...BRINGING THUNDERSTORMS TO MUCH OF THE REGION. THE STORMS MAY BE A COMBINATION OF WET AND DRY STORMS...THOUGH LIKELY A PREFERENCE TO THE LATTER GIVEN HIGH WATER CONTENT OF THE AIR MASS. EXPECT VFR CONDITIONS OUTSIDE OF CONVECTION BUT MVFR WITHIN AND NEAR CELLS. GUSTY ERRATIC WINDS ARE ALWAYS A THREAT...AND GIVEN RECENT DRYNESS AND RECENT GRAIN HARVESTS...COULD SEE REDUCED VISIBILITIES DUE TO BLOWING DUST. DMH && .FIRE WEATHER...A MONSOONAL AIRMASS WILL AFFECT THE REGION TODAY ALONG WITH THE BREAKDOWN OF THE UPPER RIDGE TO PRODUCE THUNDERSTORMS MOST AREAS. THE STORMS SHOULD TREND TOWARD WET STORMS GIVEN THE HIGH WATER CONTENT OF THE MONSOON FLOW. SHOWERS AND ISOLATED THUNDERSTORMS MAY ALSO CONTINUE THROUGH THE NIGHT TONIGHT. THUNDERSTORMS SHOULD REDEVELOP MAINLY OVER THE EASTERN HALF OF THE DISTRICT ON MONDAY AND TO A LESSER EXTENT ON TUESDAY. THE MOISTURE SHOULD BE SHUNTED EAST BY MIDWEEK ALONG WITH THE UPPER TROUGH...LEAVING RIDGE CONDITIONS AND DRYING IN PLACE FOR THE LATTER HALF OF THE WEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR IDZ409-412. &&
Hazardous weather outlook, Aug 23, 4:13 AM MDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT SUN AUG 23 2009 IDZ017>025-031-032-241015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT SUN AUG 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE SURGING ACROSS EASTERN IDAHO WILL ALLOW SCATTERED SHOWERS AND WET THUNDERSTORMS TO BECOME NUMEROUS BY THIS AFTERNOON ACROSS THE REGION. LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. ACTIVITY WILL CONTINUE THROUGH MIDNIGHT AND THEN BECOME ISOLATED IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONSOONAL MOISTURE WILL STICK AROUND THROUGH TUESDAY TO A LESSER DEGREE. SHOWER AND THUNDERSTORM ACTIVITY WILL BE SCATTERED TO ISOLATED AND PRIMARILY OVER THE HIGHER ELEVATIONS. DRIER WEATHER ARRIVES MIDWEEK AND WILL KEEP THUNDERSTORM ACTIVITY MINIMAL INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:08 AM MDT | Lake Wind Advisory | PIH | 6 hr | |
| Aug 23, 2:35 PM MDT | Areal Flood Advisory | PIH | Bannock | 6 hr |
| Aug 23, 3:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Aug 23, 3:53 PM MDT | Special Weather Statement | PIH | Oneida | 52 min |
| Aug 23, 4:45 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Franklin, Power | 60 min |
| Aug 23, 5:26 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 64 min |
| Aug 23, 5:30 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 23, 5:51 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville, Caribou | 54 min |
Nearby
Red Flag Warnings in Idaho, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.